Alert archive / Pennsylvania / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 9, 2013Delaware County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 9, 2013, 12:12 AM EDT for Delaware County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2013, 12:12 AM EDT (04:12 UTC)
Expired
Jul 9, 2013, 1:15 AM EDT
In force
63 min
Issued by
NWS Philadelphia/Mount Holly

County Delaware County, PA

The radar

The Philadelphia radar (KDIX), 94 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 4.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 742 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
742 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WWUS81 KPHI 090412
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1212 AM EDT TUE JUL 9 2013

DEZ001-NJZ016-017-PAZ070-102-090515-
DELAWARE PA-EASTERN CHESTER PA-GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
1212 AM EDT TUE JUL 9 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CHESTER...NORTH CENTRAL 
SALEM...NORTHEASTERN NEW CASTLE...SOUTHERN DELAWARE AND WESTERN 
GLOUCESTER COUNTIES...

AT 1210 AM EDT...A STRONG THUNDERSTORM WAS NEAR ELAM...MOVING EAST AT
15 MPH. THE GUST FRONT IS STARTING TO SPREAD EAST FROM THE STORM AND
MAY ARRIVE BEFORE THE RAIN.  

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE OPEN NOR 
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS 
WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR 
TALLEYVILLE...CONCORDVILLE...CONCORDVILLE...AND CHESTER HEIGHTS 
AROUND 1220 AM...CLAYMONT...ARDENTOWN...ARDEN...AND ARDENCROFT AROUND
1230 AM...MARCUS HOOK AND LINWOOD AROUND 1240 AM.

LAT...LON 3979 7573 3997 7559 3984 7514 3960 7529

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 8, 9:34 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 8, 9:34 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EDT MON JUL 8 2013

.SYNOPSIS...
AN UPPER AIR DISTURBANCE WILL EXIT TO OUR NORTHEAST TONIGHT, AS HIGH
PRESSURE MOVES ACROSS NORTHERN NEW ENGLAND INTO TUESDAY. A COLD FRONT
IS THEN FORECAST TO SLOWLY ARRIVE THURSDAY, HOWEVER IT SHOULD STALL
NEAR OUR REGION FRIDAY AND SATURDAY. THIS FRONT SHOULD THEN SLIDE
WESTWARD BEFORE DISSIPATING LATE SATURDAY AND SUNDAY, AS HIGH
PRESSURE IN THE WESTERN ATLANTIC BUILDS TOWARD THE MID ATLANTIC
REGION.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE SCATTERED CONVECTION FROM EARLIER HAS DIMINISHED ACROSS THE
REGION. A FEW LINGERING SHOWERS ARE WELL TO THE WEST NEAR
HARRISBURG...AND THESE TOO SHOULD ALSO DIMINISH SHORTLY. THERE
WILL BE AREAS OF FOG OVERNIGHT...ESPECIALLY WHERE THE SHOWERS
VISITED EARLIER. TEMPS/WINDS WERE NOT CHANGED MUCH.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE OVERALL PATTERN REMAINS THE SAME ON TUESDAY. THE BERMUDA HIGH
REMAINS ANCHORED OVER THE WESTERN ATLANTIC WHILE A TROUGH SETS UP
ACROSS THE MID-ATLANTIC DURING THE LATE MORNING/AFTERNOON HOURS. WE
WILL ONCE AGAIN HAVE A CHANCE FOR SOME ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS AS ANOTHER MID LEVEL IMPULSE ROTATES ACROSS THE
REGION. BEST CHANCES WILL BE ACROSS OUR WESTERN AREAS THROUGH THE
AFTERNOON AND EVENING, WITH LESS CHANCES AS YOU HEAD TOWARD THE
COAST.

WITH A CONTINUED SOUTHWEST FLOW, TEMPERATURES WILL REMAIN WARM AND
END UP BEING WARMER THAN THEY WERE TODAY WITH HIGHS REACHING BACK
INTO UPPER 80S AND LOWER 90S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A LINGERING SHORT WAVE
TROUGH THAT SHIFTS EAST AND WEAKENS TUESDAY NIGHT. AN UPPER-LEVEL
TROUGH IS THEN FORECAST TO AMPLIFY INTO THE EAST THURSDAY. THIS MAY
CLOSE OFF FOR AWHILE DUE TO RIDGING ON BOTH SIDES. IT DOES APPEAR
THAT EVENTUALLY THE RIDGE IN THE WESTERN ATLANTIC BUILDS WESTWARD
OVER THE WEEKEND TO PUSH THE TROUGH WESTWARD AS WELL. AT THE SURFACE
A COLD FRONT IS FORECAST TO SETTLE INTO OUR AREA THURSDAY, THEN THIS
SHOULD STALL IN OUR VICINITY FRIDAY AND SATURDAY AS THE UPPER-LEVEL
TROUGH MEANDERS. THIS BOUNDARY SHOULD THEN GET SHOVED WESTWARD OR
DISSIPATE SUNDAY AS HIGH PRESSURE TO THE NORTH SHIFTS EAST AND
BUILDING HEIGHTS OCCUR AS THE RIDGE TO OUR EAST EXPANDS WESTWARD
SOME. WE USED A MODEL BLEND APPROACH THROUGH THURSDAY, THEN
GENERALLY FOLLOWED 12Z WPC GUIDANCE /ECMWF ENSEMBLE MEAN AND ECMWF/
THEREAFTER.

FOR TUESDAY NIGHT, A SUBTLE SHORT WAVE TROUGH IS FORECAST TO BE
SHIFTING TO OUR NORTHEAST AND WEAKEN. IN ADDITION A SURFACE TROUGH
SHOULD ALSO BE PRESENT AT LEAST DURING THE EVENING. DUE TO JUST
ENOUGH SURFACE CONVERGENCE AND THE PRESENCE OF THE WEAK UPPER-LEVEL
TROUGH, SOME CONVECTION MAY LINGER DURING THE EVENING. THIS IS NOT
EXPECTED TO BE WIDESPREAD, THEREFORE WE KEPT SOME SLIGHT CHC TO LOW
CHC POPS IN PRIOR TO 04Z.

FOR WEDNESDAY AND THURSDAY, AN UPPER-LEVEL TROUGH WILL GRADUALLY
AMPLIFY FROM THE MIDWEST/GREAT LAKES REGIONS INTO THE NORTHEAST. THE
UPPER-LEVEL FLOW IS FORECAST TO TURN A BIT MORE SOUTHWESTERLY FOR A
TIME AS THIS OCCURS, HOWEVER ENOUGH OF A WESTERLY COMPONENT ALOFT
WEDNESDAY SHOULD RESULT IN A LEE SIDE TROUGH. THIS FEATURE MAY BE
THE MAIN TRIGGER FOR SOME CONVECTIVE DEVELOPMENT WEDNESDAY,
ESPECIALLY IN THE AFTERNOON AND EVENING. WE KEPT THE HIGHEST POPS
/LOW LIKELY/ ACROSS THE NORTHWESTERN ZONES DUE TO CLOSER PROXIMITY
TO THE STRONGER FLOW AND LIFT. AS THE UPPER-LEVEL TROUGH STARTS TO
TURN THE FLOW MORE CYCLONIC INTO THE NORTHEAST LATE WEDNESDAY, THERE
COULD BE ADDITIONAL SHOWERS AND THUNDERSTORMS THAT LINGER LONGER. IT
APPEARS THE STRONGEST SHEAR REMAINS TO OUR WEST AND NORTH, HOWEVER
IF HIGH ENOUGH INSTABILITY COMBINES WITH ENOUGH OF A LOW-LEVEL
FOCUS, THEN SOME STORMS LATER WEDNESDAY COULD BECOME LOCALLY
STRONG/SEVERE WITH CORES PROBABLY TENDING TO BE PULSING. AS OF NOW,
CLOUD COVER MAY LIMIT STRONGER DIABATIC HEATING WHICH KEEPS THE
INSTABILITY MORE IN CHECK. THERE IS SOME CONCERN THAT THE ARRIVAL OF
SOME CONVECTION AND ALSO MORE CLOUDS WILL KEEP TEMPERATURES COOLER.
THE GUIDANCE OVERALL HAS COOLED, HOWEVER WE DID NOT GO QUITE AS LOW
AS MOS ESPECIALLY SOUTH AND EAST OF INTERSTATE 95 AS MORE SUNSHINE
COULD OCCUR FOR AWHILE. THE DEW POINTS SHOULD BE UP SOME MORE AS
LOW-LEVEL MOISTURE ADVECTION INCREASES SOME, AND PW VALUES ARE
AROUND 2 INCHES. THIS WILL RESULT IN HUMID CONDITIONS, HOWEVER IT
APPEARS HEAT INDICES REMAIN BELOW ADVISORY CRITERIA. THE HEAT
INDICES WILL DEPEND ON HOW MUCH SUNSHINE OCCURS. WE KEPT POPS GOING
WEDNESDAY NIGHT AS ENOUGH INSTABILITY AND LIFT LOOK TO SUPPORT AT
LEAST SOME ACTIVITY BEING MAINTAINED.

THE UPPER-LEVEL TROUGH AMPLIFIES MORE DURING THURSDAY WITH A
TRAILING COLD FRONT GRADUALLY ARRIVING INTO OUR AREA. MUCH OF THE
MODEL GUIDANCE SUGGESTS CONVECTION INCREASES FROM WEST TO EAST, AND
THIS APPEARS TO BE AHEAD OF THE SURFACE COLD FRONT. THE TRIGGER MAY
BE A PRE-FRONTAL TROUGH THAT TEAMS UP WITH THE LEADING EDGE OF THE
MORE NOTED HEIGHT FALLS. GIVEN THE TIMING OF THIS SYSTEM, THE SEVERE
THUNDERSTORM THREAT THURSDAY APPEARS TO BE ON THE LOW SIDE ATTM
HOWEVER SOME STRONG CONVECTIVE ELEMENTS CANNOT BE RULED OUT
ESPECIALLY IF ORGANIZATION CAN OCCUR EARLY ENOUGH. THE POPS INCREASE
FROM WEST TO EAST DURING THE DAY WITH THEM TOPPING OUT AT LOW
LIKELY, THEN TAPERING DOWN LATER IN THE AFTERNOON AND AT NIGHT. WITH
THE ANTICIPATION OF MORE CLOUD DEVELOPMENT AND EVENTUALLY SOME
CONVECTION, THE BOUNDARY LAYER SHOULD BE COOL ENOUGH THEREFORE NO
HEAT RELATED HEADLINES ARE ANTICIPATED.

FOR FRIDAY THROUGH SUNDAY, AN UPPER-LEVEL TROUGH SETTLES INTO THE
EAST HOWEVER THIS THEN SHIFTS WESTWARD SATURDAY AND SUNDAY AND MAY
WEAKEN. MEANWHILE, RIDGING IN THE WESTERN ATLANTIC EXPANDS WESTWARD.
AT THE SURFACE, A COLD FRONT IS FORECAST TO EASE JUST TO OUR SOUTH
AND EAST FRIDAY BEFORE STALLING. AS THE INFLUENCE OF THE UPPER-LEVEL
TROUGH WANES, THE SURFACE FRONT SHOULD BE PUSHED INLAND SATURDAY AND
ESPECIALLY SUNDAY AS THE RIDGE ALSO EXPANDS WESTWARD AND THE HEIGHTS
INCREASE. AN AREA OF PW VALUES OF 2 INCHES IS FORECAST TO LINGER
JUST TO OUR EAST, AND IF IT REMAINS THERE AND DOES NOT SHIFT WEST,
THEN THE HEAVIER RAIN THREAT WILL BE REDUCED. THE EXACT AREAS OF
FOCUS FOR CONVECTION IS IN QUESTION DUE TO UNCERTAINTY ON HOW MUCH
LIFT CAN BE GENERATED BY THE BOUNDARY PUSHING INLAND AND PROBABLY
DISSIPATING.

FOR MONDAY, AN ELONGATED RIDGE FROM THE FOUR CORNERS ALL THE WAY TO
THE WESTERN ATLANTIC IS FORECAST TO BE IN PLACE. THERE STILL LOOKS
TO BE SOME SORT OF A WEAKNESS THOUGH FROM NEW ENGLAND AND INTO THE
OHIO VALLEY. OUR REGION MAY HAVE ENOUGH PROTECTION COURTESY OF THE
RIDGE, HOWEVER THE NEXT FRONTAL BOUNDARY IS FORECAST TO SLOWLY
APPROACH FROM THE GREAT LAKES REGION. IF THE RIDGING OVER OUR AREA
IS NOT ALL THAT STRONG, THEN SOME CONVECTION CANNOT BE RULED OUT. AS
OF NOW, WE WENT WITH SLIGHT CHC TO LOW CHC POPS DURING THIS TIME
FRAME.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

MAINLY VFR CONDITIONS WILL OCCUR THROUGH THE TAF PERIOD.

TONIGHT...SHOWERS AND THUNDERSTORMS HAVE DIMINISHED IN COVERAGE,
ENDING AT THE TERMINALS. WINDS WILL BECOME LIGHT AND VARIABLE BUT
WHERE A DIRECTION REMAINS, IT WILL BE OUT OF THE SOUTHWEST.

TUESDAY...VFR CONDITIONS EXPECTED AT THE TERMINALS. WINDS WILL PICK
UP AROUND 14-16Z OUT OF THE SOUTHWEST AT LESS THAN 10 KNOTS THROUGH
THE MORNING AND EARLY AFTERNOON. AROUND 19-20Z, WINDS WILL PICK UP A
BIT BUT SHOULD REMAIN LESS THAN 12 KNOTS AT THE TERMINALS. CEILINGS
WILL BE VFR WITH BASES AROUND 4000 FEET THROUGH THE AFTERNOON. A
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST AGAIN. BEST CHANCES
WILL REMAIN ACROSS THE WESTERN AREAS, MAINLY NORTH AND WEST OF
KPHL.

OUTLOOK...
TUESDAY NIGHT...A FEW SHOWERS OR THUNDERSTORMS MAINLY IN THE EVENING
WITH POSSIBLE LOCAL MVFR FOR A BRIEF TIME, THEN PERHAPS LOCALIZED
MVFR FOG/HAZE TOWARD DAYBREAK. SOUTHWEST WINDS NEAR 5 KNOTS.

WEDNESDAY AND THURSDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH
THE MOST COVERAGE ON THURSDAY. LOCAL MVFR OR LOWER DUE TO CEILINGS
AND/OR VISIBILITIES ARE ANTICIPATED. SOUTHWEST WINDS AROUND 10
KNOTS, BUT GENERALLY LIGHTER AT NIGHT. SOME THUNDERSTORMS COULD
PRODUCE LOCALLY GUSTY WINDS.

FRIDAY AND SATURDAY...SOME SHOWERS AND THUNDERSTORMS ARE
ANTICIPATED, ESPECIALLY IN THE AFTERNOON AND EVENING. LOCAL MVFR OR
LOWER DUE TO CEILINGS AND/OR VISIBILITIES ARE ANTICIPATED. THE WINDS
MAY VARY IN DIRECTION AS A FRONT STALLS IN OUR VICINITY, BUT SHOULD
REMAIN 10 KNOTS OR LESS.

&&

.MARINE...
SUB-ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON THE AREA WATERS
THROUGH TUESDAY AS HIGH PRESSURE REMAINS ANCHORED TO THE EAST OF THE
AREA WATERS. LIGHT SOUTHWEST WINDS AROUND 10 TO 15 KNOTS WITH SEAS
AROUND 2 TO 3 FEET ARE EXPECTED.

OUTLOOK...
ON DELAWARE BAY, CONDITIONS BELOW SMALL CRAFT ADVISORY CRITERIA ARE
EXPECTED THROUGH SATURDAY. ON THE OCEAN, WE ARE ANTICIPATING THAT
THE WINDS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. THE
SOUTHERLY FLOW SHOULD INCREASE THOUGH SOME WEDNESDAY INTO THURSDAY,
WHICH MAY ALLOW SEAS TO REACH AROUND 5 FEET. HOWEVER, CONFIDENCE IS
NOT HIGH GIVEN THAT THE WINDS SHOULD BE MAINLY UNDER 25 KNOTS
BECAUSE OF THE WARMTH OF THE AIR MASS. A FRONTAL BOUNDARY WILL
SETTLE THROUGH THE AREA THURSDAY AND TEND TO STALL NEARBY FRIDAY AND
SATURDAY. THIS SHOULD RESULT IN CHANGEABLE WINDS, HOWEVER THE
PRESSURE GRADIENT LOOKS WEAK ENOUGH TO KEEP WINDS BELOW 25 KNOTS.
SOME THUNDERSTORMS ARE ANTICIPATED INTO SATURDAY ESPECIALLY IN THE
AFTERNOON AND EVENING, WITH LATE WEDNESDAY AND ESPECIALLY THURSDAY
LOOKING LIKE THE GREATER CHANCE FOR MORE WIDESPREAD ACTIVITY AND
WHEN SOME THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...GORSE
AVIATION...GORSE/MEOLA
MARINE...GIGI/GORSE/MEOLA
Hazardous weather outlook, Jul 8, 4:02 PM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT MON JUL 8 2013

NJZ001-007-008-PAZ054-055-060>062-092015-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
402 PM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF LOCALLY
GUSTY THUNDERSTORMS AND SOME FLOODING WEDNESDAY THROUGH ABOUT
FRIDAY. THE GREATEST THREAT FOR SOME STRONG TO SEVERE
THUNDERSTORMS IS ON WEDNESDAY WHILE THE HIGHEST CHANCES FOR HEAVY
DOWNPOURS ARE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ009-010-012-013-016-020>023-027-
PAZ101-103-105-092015-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
402 PM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF LOCALLY
GUSTY THUNDERSTORMS AND SOME FLOODING WEDNESDAY THROUGH ABOUT
FRIDAY. THE GREATEST THREAT FOR SOME STRONG TO SEVERE
THUNDERSTORMS IS ON WEDNESDAY WHILE THE HIGHEST CHANCES FOR HEAVY
DOWNPOURS ARE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-092015-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
402 PM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICES MAY APPROACH 100 DEGREES WEDNESDAY AFTERNOON,
MAINLY IN THE HIGHLY URBANIZED AREAS. THIS WILL BE DEPENDENT ON
THE AMOUNT OF SUNSHINE AND ARRIVAL OF THUNDERSTORMS.

A SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF LOCALLY
GUSTY THUNDERSTORMS AND SOME FLOODING WEDNESDAY THROUGH ABOUT
FRIDAY. THE GREATEST THREAT FOR SOME STRONG TO SEVERE
THUNDERSTORMS IS ON WEDNESDAY WHILE THE HIGHEST CHANCES FOR HEAVY
DOWNPOURS ARE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-092015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
402 PM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF LOCALLY
GUSTY THUNDERSTORMS AND SOME FLOODING WEDNESDAY THROUGH ABOUT
FRIDAY. THE GREATEST THREAT FOR SOME STRONG TO SEVERE
THUNDERSTORMS IS ON WEDNESDAY WHILE THE HIGHEST CHANCES FOR HEAVY
DOWNPOURS ARE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-092015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
402 PM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLOW MOVING FRONT COULD TRIGGER LOCALLY GUSTY THUNDERSTORMS
WEDNESDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 12:12 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1212 AM EDT TUE JUL 9 2013

DEZ001-NJZ016-017-PAZ070-102-090515-
DELAWARE PA-EASTERN CHESTER PA-GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
1212 AM EDT TUE JUL 9 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CHESTER...NORTH CENTRAL
SALEM...NORTHEASTERN NEW CASTLE...SOUTHERN DELAWARE AND WESTERN
GLOUCESTER COUNTIES...

AT 1210 AM EDT...A STRONG THUNDERSTORM WAS NEAR ELAM...MOVING EAST AT
15 MPH. THE GUST FRONT IS STARTING TO SPREAD EAST FROM THE STORM AND
MAY ARRIVE BEFORE THE RAIN.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR
TALLEYVILLE...CONCORDVILLE...CONCORDVILLE...AND CHESTER HEIGHTS
AROUND 1220 AM...CLAYMONT...ARDENTOWN...ARDEN...AND ARDENCROFT AROUND
1230 AM...MARCUS HOOK AND LINWOOD AROUND 1240 AM.

LAT...LON 3979 7573 3997 7559 3984 7514 3960 7529

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:13 PM EDTSpecial Weather StatementPHIMiddlesex, Somerset62 min

Nearby

Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.